Alert archive / Kentucky / Frost Advisories in 2014
Frost Advisory 1, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Apr 16, 2014, 3:24 AM EDT for Bath County, Fleming County, Montgomery County, Kentucky. It took effect at Apr 17, 2014, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 3:24 AM EDT (07:24 UTC)
- In effect from
- Apr 17, 2014, 3:00 AM EDT
- Expired
- Apr 17, 2014, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Fleming County, KY, Montgomery County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Apr 16, 12:38 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 16, 12:38 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1238 AM EDT WED APR 16 2014 .UPDATE... ISSUED AT 1237 AM EDT WED APR 16 2014 CLOUDS HAVE ALMOST ENTIRELY CLEARED OUT...AND HAVE ADJUSTED GRIDDED FORECAST. HOWEVER...TEMPERATURES HAVE BEEN A BIT SLOW TO FALL OFF DUE TO A PERSISTENT LIGHT BREEZE PROMOTING MIXING IN MANY PLACES. THINK THAT THE WIND WILL CONTINUE TO DIE DOWN AND THAT WE WILL EVENTUALLY SETTLE NEAR PREVIOUSLY FORECAST LOWS. UPDATE ISSUED AT 1005 PM EDT TUE APR 15 2014 THE CLOUDS ARE CLEARING OUT FAST NOW...SETTING THE STAGE FOR OUR VERY COLD NIGHT AND SERIOUSLY SUB FREEZING TEMPERATURES BY DAWN. HAVE UPDATED THE GRIDS TO REFLECT THE CLEARING SKIES AND TWEAKED TEMPERATURES/DEW POINTS FOR THE LATEST OBS AND TRENDS. THE WINDS HAVE ALSO MOSTLY SETTLED. ALREADY...THE PAINTSVILLE MESONET SITE IS DOWN TO THE UPPER 20S. THE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB SERVERS WITH A ZFP UPDATE TO FOLLOW BY 11 PM DROP THE EVENING WORDING TO GO WITH JUST MOSTLY CLEAR SKIES. UPDATE ISSUED AT 700 PM EDT TUE APR 15 2014 22Z SFC ANALYSIS SHOWS HIGH PRESSURE BUILDING INTO KENTUCKY WITH A VERY COLD AIR MASS AND EVENTUALLY CLEARING SKIES. HOWEVER...CURRENTLY CLOUDS AND LINGERING RADAR RETURNS REMAIN OVER MUCH OF EAST KENTUCKY. TEMPERATURES HAVE STRUGGLED TO REBOUND TOO DEEP INTO THE UPPER 30S FOR MOST OF THE AREA THIS AFTERNOON WITH ONLY A FEW READINGS NEAR 30 DEGREES FOUND CLOSER TO THE TENNESSEE BORDER. BRISK NORTH NORTHWEST WINDS ARE ADDING TO THE CHILL EARLY THIS EVENING WHILE DEW POINTS ARE GENERALLY IN THE 20S ACROSS THE AREA. THE CLOUDS AND SPOTTY VERY LIGHT PCPN WILL GRADUALLY WANE INTO THE EVENING PER THE LATEST MODEL GUIDANCE AS THE UPSLOPE FLOW SLACKENS. IN THE MEANTIME... THOUGH...HAVE CONTINUED THE LIGHT SNOW...FLURRIES...AND SPRINKLES IN THE WX GRIDS THROUGH MIDNIGHT. ONCE THE CLOUDS CLEAR OUT FROM WEST TO EAST THE VERY COLD TEMPERATURES WILL TAKE HOLD OVERNIGHT WITH A HARD FREEZE ON TRACK FOR MOST OF EAST KENTUCKY. A FREEZE WARNING REMAINS IN EFFECT FOR THIS WITH WIDESPREAD FROST EXPECTED IN PLACES WHERE THE WINDS BECOME LIGHT TO CALM. HAVE ALSO UPDATED THE NEAR TERM TEMPS AND DEW POINT GRIDS PER THE LATEST OBS AND TRENDS. THESE HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 340 PM EDT TUE APR 15 2014 TWO SIGNIFICANT FORECAST ISSUES TO DEAL WITH IN THE SHORT TERM. FIRST WILL BE THE FRIGID TEMPERATURES WE ARE EXPECTING TONIGHT INTO EARLY TOMORROW MORNING AS A LATE SEASON ARCTIC AIR MASS SETTLES OVER THE AREA. THE LATEST MOS GUIDANCE CAME IN WITH OVERNIGHT LOWS RANGING IN THE LOW TO MID 20S FOR MOST LOCATIONS. WITH CLEAR AND NEARLY CALM CONDITIONS EXPECTED OVERNIGHT...THIS SEEMS LIKE A VERY REASONABLE SCENARIO. IN FACT...THE EXISTING TEMPERATURES IN THE FORECAST GRIDS FOR TONIGHT LOOKED VERY GOOD. A FEW MINOR TWEAKS WERE MADE HERE AND THERE FOR TONIGHT/S LOWS...BUT OVERALL WE ARE STILL ANTICIPATING TEMPERATURES EASILY DROPPING INTO THE LOW TO MID 20S FOR MOST FOLKS...WITH SOME OF OUR COLDER VALLEYS PLUMMETING INTO THE TEENS. THE OTHER ISSUE OF NOTE WILL BE THE POTENTIAL FOR WIDESPREAD FROST AND A HARD FREEZE. THE NEW FORECAST WILL CONTINUE TO REFLECT THIS AND OUR FREEZE WARNING HAS ALREADY BEEN UPDATED AND IS GOOD UNTIL 10 PM THIS EVENING. IT LOOKS HIGHLY LIKELY THAT EASTERN KENTUCKY WILL EXPERIENCE A WIDESPREAD KILLING FREEZE EVENT TONIGHT INTO EARLY TOMORROW MORNING. COLD TEMPERATURES ARE ON TAP AGAIN WEDNESDAY NIGHT...BUT THINGS WILL NOT BE NEARLY AS COLD AS WE WILL SEE TONIGHT. AREAS OF FROST WILL ONCE AGAIN BE POSSIBLE AND THE SITUATION WILL BEAR WATCHING TO DETERMINE WHETHER OR NOT ANOTHER FREEZE PRODUCT WILL NEED TO BE ISSUED FOR THE WEDNESDAY NIGHT THURSDAY MORNING TIME FRAME. TEMPERATURES SHOULD REBOUND NICELY DURING THE DAY ON WEDNESDAY...WITH HIGHS CLIMBING INTO THE MID TO UPPER 50S ACROSS THE BOARD. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ON TAP THROUGHOUT THE PERIOD. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 345 PM EDT TUE APR 15 2014 THERE IS QUITE A BIT OF NUANCED DIFFERENCES IN THE MODELS THAT MAKES THE EXTENDED FORECAST A BIT DIFFICULT. ON THURSDAY MORNING...THE MODELS ARE IN GOOD AGREEMENT WITH AN UPPER TROUGH OVER THE GREAT PLAINS. THIS TROUGH MOVES SLOWLY TO THE EAST WITH EASTERN KENTUCKY IN THE WARM SECTOR. ON FRIDAY...THE FRONT WILL APPROACH FROM THE WEST AND AS IT DOES IT WILL FALL APART. THERE IS QUITE A BIT OF UNCERTAINTY AS TO WHET ER THIS WILL BE MOSTLY JUST CLOUDS OR WHETHER THERE WILL BE ANY MEASURABLE PRECIPITATION WITH THE FRONT. CHOSE TO GO WITH THE DRIER SOLUTIONS...HOWEVER CONFIDENCE IS LOW. HIGH PRESSURE THEN DOMINATES THROUGH THE WEEKEND. ON SUNDAY NIGHT...A WEAK WARM FRONT WILL APPROACH THE AREA. FAVOR THE SLOWER ECMWF SOLUTION WHICH TENDS TO PUT MORE ENERGY WITH THE SOUTHERN STREAM RATHER THAN THE NORTHERN STREAM. THE WEATHER WILL REMAIN UNSETTLED THROUGH THE END OF THE THE PERIOD AS THE FRONTAL SYSTEM MOVES TOWARD THE AREA. THE ECMWF DOES NOT MOVE THE FRONT THROUGH THE AREA UNTIL MONDAY NIGHT. THERE WILL BE A WARMING TREND DURING THIS PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1237 AM EDT WED APR 16 2014 VFR AND LIGHT WINDS ARE EXPECTED THROUGH THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...HAL/GREIF SHORT TERM...AR LONG TERM...JJ AVIATION...HAL
Hazardous weather outlook, Apr 15, 3:59 PM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 359 PM EDT TUE APR 15 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-162300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 359 PM EDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A HARD FREEZE IS EXPECTED TONIGHT ALONG WITH WIDESPREAD FROST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST IS POSSIBLE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...AND AGAIN IN THE COLDEST VALLEYS THURSDAY NIGHT INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:24 AM EDT | Freeze Warning | JKL | Bell, Breathitt, Clay, Elliott, Estill, Floyd and 24 more | 30 hr |
Nearby
Frost Advisories in Kentucky, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.